Too many antibiotics given to infants may be why so many of us have allergies according to the NY Times.
Why are some people so allergic to different things while others have so few allergies?
According to the NY Times which cited a new study in the JAMA Pediatrics journal, the reason may be too many antibiotics.
The study reviewed covered prescriptions for five classes of antibiotics: penicillin, penicillin with a beta-lactamase inhibitor, cephalosporin, sulfonamide, and macrolide.
They found that the use of antibiotics had a direct relationship to allergy symptoms such as anaphylaxis, sneezing and running nose asthma, food allergies, and skin reactions.
While more research needs to be done, this study may begin to explain why some of us are so allergic.
Check out the article here
Antibiotics May Raise the Risk of Allergies
Infants given antibiotics were at increased risk of asthma and childhood allergies, a study suggests.
By Nicholas Bakalar Dec. 31, 2019
Giving antibiotics to infants may increase their risk of developing allergies, a new study suggests.
Researchers used records of 798,426 children in the Military Health System database from 2001 to 2013, tracking their antibiotic prescriptions in infancy and allergy diagnoses in childhood. About 17 percent of them were treated with one or more courses of antibiotics.
The study, in JAMA Pediatrics, covered prescriptions for five classes of antibiotics: penicillin, penicillin with beta-lactamase inhibitor, cephalosporin, sulfonamide, and macrolide.